MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 12 DEFIBRILLATOR/MONITOR SERIES; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 12 DEFIBRILLATOR/MONITOR SERIES; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Catalog Number 99400-003486
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control provided technical assistance to the customer.The customer, a biomedical engineer evaluated the device and observed that the device was able to charge and shock at 5 joules.Any energy level greater than 5 joules, and the device was unable to complete a charge cycle.The therapy pcb assembly was replaced and then proper device operation was observed.However, the device was not returned to use, as this device is being replaced by a newer model device.The device was not returned to physio-control, therefore a conclusive of the reported issue could not be determined.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer, a biomedical engineer contacted physio-control to report that their device was unable to complete a charge cycle for defibrillation, therefore energy delivery would not be available if needed.The customer advised that the device would start the charging cycle, however the charge tone would continue and the charge cycle would not complete.A backup device was available and was used to shock the patient.The customer advised that there were no adverse effects to the patient as a result of the reported issue.Physio-control contacted the customer in order to obtain additional information about both the patient and the event, however, the customer was unable provide further information.

Brand Name
LIFEPAK(R) 12 DEFIBRILLATOR/MONITOR SERIES
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8331737
Report Number0003015876-2019-00244
Device Sequence Number46790
Product Code MKJ
UDI-Device Identifier00885074855653
UDI-Public00885074855653
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102972
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number99400-003486
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1